Alert archive / Alabama / Small Craft Advisories in 2013
Small Craft Advisory 53, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Nov 8, 2013, 3:39 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2013, 3:39 PM CST (21:39 UTC)
- Expired
- Nov 8, 2013, 9:29 PM CST
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
033 WHUS74 KMOB 082139 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 339 PM CST FRI NOV 8 2013 ...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE GULF WATERS FROM 20 TO 60 NM OUT... .A STRONG NORTHEASTERLY WIND FLOW WILL CONTINUE THROUGH THIS EVENING OVER THE OFFSHORE WATERS AS HIGH PRESSURE BUILDS SOUTHWARD ACROSS THE GULF OF MEXICO. WINDS WILL BECOME MORE EASTERLY AND SLOWLY SUBSIDE AFTER MIDNIGHT TONIGHT. GMZ670-675-090600- /O.NEW.KMOB.SC.Y.0053.131108T2139Z-131109T0600Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 339 PM CST FRI NOV 8 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS: NORTHEAST AROUND 20 KNOTS WITH A FEW HIGHER GUSTS POSSIBLE. * SEAS: 5 TO 7 FEET WITH A FEW LOCALLY HIGHER WAVES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
932 WHUS74 KMOB 090329 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 929 PM CST FRI NOV 8 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... .SUSTAINED WINDS BEYOND 20 NM FROM SHORE HAVE DECREASED BELOW SMALL CRAFT ADVISORY...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. GMZ670-675-090430- /O.CAN.KMOB.SC.Y.0053.000000T0000Z-131109T0600Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 929 PM CST FRI NOV 8 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. SUSTAINED WINDS BEYOND 20 NM FROM SHORE HAVE DECREASED BELOW SMALL CRAFT ADVISORY...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 8, 8:53 AM CST, 6 hours 46 minutes earlier.
Area forecast discussion, Nov 8, 8:53 AM CST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
853 AM CST FRI NOV 8 2013
.UPDATE...A FAIRLY TIGHT MSLP GRADIENT IS IN PLACE ACROSS MUCH OF THE
SOUTHEAST MS...SOUTH CENTRAL AND SOUTHWEST AL...AND THE WESTERN FL
PANHANDLE EARLY THIS MORNING AS STRONG HIGH PRESSURE CONTINUES TO
BUILD OVER THE TENNESSEE VALLEY REGION. THE TIGHT GRADIENT AND
INCREASED MIXING IS RESULTING IN INCREASED NORTHEASTERLY WINDS ACROSS
THE REGION THIS MORNING...PARTICULARLY NEAR THE COAST WHERE SPEEDS
HAVE INCREASED TO 15-25 MPH...WITH A FEW HIGHER GUSTS. WE HAVE INCREASED
WIND SPEEDS SLIGHTLY ACROSS THE REGION THIS MORNING. WIND SPEEDS ARE
CURRENTLY EXPECTED TO REMAIN JUST SHY OF ADVISORY CRITERIA...BUT WE
WILL CONTINUE TO MONITOR TRENDS. ALL OTHER ELEMENTS APPEAR ON TRACK.
/21
&&
.PREV DISCUSSION... /ISSUED 448 AM CST FRI NOV 8 2013/
SHORT TERM [TODAY THROUGH SATURDAY NIGHT]...STRONG COLD AIR
ADVECTION ACROSS MUCH OF THE DEEP SOUTH HAS ALREADY LEAD TO TEMPS IN
THE UPPER 30S TO LOWER 40S ACROSS EXTREME NORTHERN SECTIONS OF THE
CWFA THIS MORNING...MOST LIKELY FALLING 2 TO 3 MORE DEGREES F BEFORE
REBOUNDING AFTER SUNRISE. WINDS RANGING FROM 10 TO 15 MPH RESULTING
IN GOOD MIXING OVER MOST OF THE SOUTHERN HALF OF THE CWFA THIS
MORNING WILL HELP MODERATE LOWERING TEMPS FURTHER SOUTH COMPARED TO
THE NORTHERN HALF. FOR TODAY...NORTHERLY WINDS WILL GRADUALLY
DIMINISH BY MID MORNING HELPING AFTERNOON TEMPS TO REBOUND BETTER FOR
MOST AREAS COMPARED TO YESTERDAY AFTERNOON. ZONAL FLOW ALOFT OVER
MUCH OF THE NORTHERN GULF STATES WILL HELP A FEW HIGH CLOUDS TO MOVE
IN FROM THE WEST LATER TODAY AND INCREASING COVERAGE TONIGHT AND
EARLY SAT MORNING. THE BETTER HIGH CLOUDS WILL LIKELY AFFECT HIGH
TEMPS SOMEWHAT MOSTLY OVER EXTREME NORTHERN AND WESTERN SECTIONS OF
THE CWFA LATER TODAY THEN MOST AREAS OF THE CWFA LATE TONIGHT INTO
EARLY SAT MORNING. MODEL GUIDANCE ALSO DEPICTS SFC DEWPT TEMPS TO
CONTINUE TO DROP INTO THE LOWER 30S OVER NORTHERN SECTIONS OF THE
CWFA AND IN THE MID 30S TO THE SOUTH RESULTING IN VERY DRY CONDITIONS
OR LOWER HUMIDITIES FOR ALL AREAS BY LATE THIS MORNING CONTINUING
THROUGH EARLY THIS EVENING. WILL LEAN TOWARDS THE CURRENT MAV
GUIDANCE FOR TEMPS THROUGH TONIGHT MAKING A FEW DOWNWARD ADJUSTMENTS
TO THE WEST AND NORTH FOR HIGHS THIS AFTERNOON. WITH THE BETTER
CLOUDS OVERNIGHT...TONIGHT'S LOWS WILL RANGE FROM UPPER 30S TO LOWER
40S FOR MOST INLAND AREAS AND IN THE MID TO UPPER 40S CLOSER TO THE
COAST. 32/EE
A CONTINUED INCREASE IN CIRRUS CLOUDS FROM WEST TO EAST IS FORECAST
AS 90 TO 100% RH IN THE HIGH LEVELS IS CAUGHT UP IN A
FLAT...GENERALLY ZONAL FLOW ALOFT SATURDAY/SATURDAY NIGHT. IT IS IN
THE HIGH LEVELS THAT THE BETTER MOISTURE EXISTS WITH THE MID/LOWER
LAYERS OF THE ENVIRONMENT ALONG THE CENTRAL GULF COAST BEING VOID OF
MOISTURE. THUS...NO RAIN FORECAST THIS WEEKEND WITH SURFACE HIGH
PRESSURE REMAINING IN CONTROL ACROSS THE SOUTHERN STATES. THE
THICKENING HIGH LEVEL CLOUDS LOOK TO KEEP DAILY HIGHS ON SATURDAY
NEAR 70 AND JUST A SHADE...BY A COUPLE DEGREES ON AVERAGE SHY OF
SEASONAL NORMAL. WITH PRESENCE OF CLOUDS ALOFT CONTINUING
OVERNIGHT...OVERNIGHT LOWS MORE MODIFIED SATURDAY NIGHT WITH NUMBERS
MID 40S INTERIOR TO MID 50S BEACHES. /10
LONG TERM [SUNDAY THROUGH THURSDAY]...SURFACE HIGH HOLDS OVER THE
SOUTHERN STATES SUNDAY AND MONDAY. MEANWHILE...LOOKING
NORTHWEST...MID LEVEL ENERGY CARVES A TROF SOUTHWARD ACROSS THE
NORTHERN HIGH PLAINS/UPPER MIDWEST MONDAY. THIS IS WHERE THE NEXT
SIGNIFICANT FRONTAL BOUNDARY WILL ALSO BE DROPPING SOUTHWARD. 08.00Z
GLOBAL GUIDANCE IS IN GOOD AGREEMENT ON SHOWING THIS FRONTAL BOUNDARY
SURGING SOUTHWARD...MAKING PASSAGE ACROSS THE CENTRAL GULF COAST
TUESDAY. LITTLE IN THE WAY OF A WIND SHIFT NOTED WITH THIS FRONTAL
PASSAGE WITH THE MAIN RESULT BEING A NET REINFORCEMENT OF A STRONG
SURFACE RIDGE (ITS AXIS BUILDING TO 1040 TO 1045 MB DROPPING
SOUTHWARD ACROSS THE NATION'S HEARTLAND TUESDAY). NORTHERLY WINDS ARE
FORECAST TO INCREASE TUESDAY WITH THE ONSET OF STRONG COLD AIR
ADVECTION PROCESSES. THE CURRENT TIMING SUGGESTS THAT DAILY HIGHS
TUESDAY...IN THE LOWER 70S...WILL OCCUR IN THE MORNING WITH
TEMPERATURES FALLING THEREAFTER THROUGH THE AFTERNOON. ALTHOUGH MAY
SEE FRONT HELP TO SQUEEZE OUT A VERY ISOLATED SHOWER TUESDAY...DEEP
MOISTURE JUST APPEARS TOO LOW TO MENTION IN ZONES/GRIDDED FORECASTS
AT THIS TIME. MORNING LOWS WEDNESDAY AND THURSDAY QUITE CHILLY.
DAYTIME HIGHS BOTH DAYS ABOUT 5 TO 8 DEGREES BELOW CLIMATOLOGY ON
AVERAGE...WITH NUMBERS IN THE LOWER TO MID 60S. /10
AVIATION [08.12Z ISSUANCE]...VFR CONDITIONS THROUGH 09.12Z. A FEW
HIGH CLOUDS WILL BEGIN TO MOVE INTO THE REGION BY LATE THIS AFTERNOON
WITH BETTER HIGH CLOUDS OVERNIGHT AND EARLY SAT MORNING. NORTHERLY
WINDS AT 10 TO 15 KNOTS WITH HIGHER GUSTS EARLY THIS MORNING WILL
SHIFT MOSTLY NORTHEAST AND DIMINISH TO LESS THEN 10 KNOTS LATE THIS
AFTERNOON AND OVERNIGHT. 32/EE
MARINE...A STRONG OFFSHORE FLOW WILL CONTINUE THROUGH MID AFTERNOON
TODAY AS STRONG HIGH PRESSURE CONTINUES TO BUILD SOUTH ACROSS THE
CENTRAL GULF AND SOUTHEAST STATES. WITH THIS HAVE EXTENDED THE SMALL
CRAFT ADVISORIES OUT TO 20 NM INCLUDING ALL INLAND BAYS AND SOUNDS
UNTIL NOON CST TODAY AND THE 20 TO 60 NM LEGS UNTIL 3 PM CST.
NORTHERLY WINDS AND SEAS WILL THEN DIMINISH SLOWLY THROUGH SATURDAY
MORNING AS THE RIDGE OF HIGH PRESSURE BEGINS TO SETTLE ACROSS THE
TENNESSEE RIVER VALLEY AND MID ATLANTIC STATES. A LIGHT TO MODERATE
NORTHEAST WIND FLOW WILL CONTINUE OVER THE MARINE AREA THROUGH MONDAY
THEN SHIFT NORTH AND BUILD LATE TUESDAY INTO WEDNESDAY IN THE WAKE OF
ANOTHER COLD FRONT MOVING SOUTH OVER THE NORTHERN GULF TUESDAY
AFTERNOON AND EARLY TUESDAY NIGHT. 32/EE
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 66 46 71 52 75 / 00 05 00 00 00
PENSACOLA 68 49 70 55 76 / 00 05 00 00 00
DESTIN 67 51 69 57 75 / 00 05 00 00 00
EVERGREEN 66 39 69 46 74 / 00 05 00 00 00
WAYNESBORO 65 41 69 45 74 / 00 05 00 00 00
CAMDEN 66 40 69 45 74 / 00 05 00 00 00
CRESTVIEW 68 38 71 45 76 / 00 05 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
MOBILE BAY...
SMALL CRAFT ADVISORY UNTIL 3 PM FRIDAY FOR THE FOLLOWING ZONES:
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM...
&&Hazardous weather outlook, Nov 8, 5:18 AM CST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 518 AM CST FRI NOV 8 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 518 AM CST FRI NOV 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH THURSDAY. GMZ630>635-650-655-670-675-091200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 518 AM CST FRI NOV 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE OVER THE MARINE AREA THROUGH MID AFTERNOON TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY OVER THE MARINE AREA BY LATE TUESDAY INTO WEDNESDAY IN THE WAKE OF ANOTHER COLD FRONT MOVING SOUTHWARD OVER THE NORTHERN AND CENTRAL GULF.
Nearby
Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.